Label Changes for:
Zoladex (Goserelin acetate) Implant
Changes have been made to the WARNINGS and PRECAUTIONS sections of the safety label.
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)
5 WARNINGS AND PRECAUTIONS
5.8 Effect on QT/QTc Interval
- Androgen deprivation therapy may prolong the QT/QTc interval. Providers should consider whether the benefits of androgen deprivation therapy outweigh the potential risks in patients with congenital long QT syndrome, congestive heart failure, frequent electrolyte abnormalities, and in patients taking drugs known to prolong the QT interval. Electrolyte abnormalities should be corrected. Consider periodic monitoring of electrocardiograms and electrolytes.
- Acne: Usually within one month of starting treatment.
- Other Adverse Reactions: mood swings
WARNINGS AND PRECAUTIONS
- Hyperglycemia has been reported in patients receiving GnRH agonists including Zoladex. Hyperglycemia may manifest as diabetes mellitus or worsening of glycemic control. Monitor blood glucose in patients receiving Zoladex and manage with appropriate medical care.
Pituitary Apoplexy and Tumors
- Very rare cases of pituitary tumors have been reported.
- Reduction in glucose tolerance, manifesting as diabetes or loss of glycemic control in those with preexisting diabetes, has been reported during treatment with GnRH agonists, including Zoladex.
Other Adverse Reactions
- Psychotic disorders have also been reported.
PATIENT COUNSELING INFORMATION
- The use of GnRH agonists may cause a reduction in bone mineral density. In men, data suggest the use of a bisphosphonate in combination with an GnRH agonist may reduce bone mineral loss.
- Patients should be informed that diabetes, or loss of glycemic control in patients with pre-existing diabetes, has been reported during treatment with GnRH agonists, including Zoladex. Consideration should therefore be given to monitoring blood glucose in patients receiving Zoladex.
- The use of GnRH agonists in women may cause a reduction in bone mineral density. In women, current available data suggest that recovery of bone loss occurs on cessation of therapy in the majority of patients.